MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-20
Medical Device Problem Codes Obstruction of Flow (2423); Failure to Disconnect (2541); Infusion or Flow Problem (2964); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id 8780 lot# serial# (b)(6) implanted: (b)(6) 2018 explanted: (b)(6) 2026 product type catheter section d information references the main component of the system.Other relevant device(s) are: product id: 8780, serial/lot #: (b)(6), ubd: 08-mar-2020, udi#: (b)(4) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via a manufacturing representative (rep) regarding a patient who was previ ously receiving morphine drug via an implantable pump for non-malignant pain.It was reported that the patient presented for replacement of pump which had been inactive/shut off for several years per the patient's report.They were able to interrogate the patient's device but was not able retrieve any of their old settings due to pump being shut down.They were able to determine that the previous catheter volume was 0.187 ml, and when divided by 0.0022 (ml per cm), they were able to determine that the catheter length was 85 cm.The hcp was originally unable to aspirate the catheter access port (cap).The rep recommended first disconnecting and cleaning out the pump segment which the hcp did and was still unable to aspirate.They then stated that they would like to push through with saline to see if they could dislodge any occlusion.The rep recommended to the hcp not do this, as there was still potentially old medication in the catheter.The rep told the hcp that the patient previously had morphine 25 mg/ml in their pump, and that pushing through would mean giving the patient a potential up to 6.175 mg of morphine displacement if the catheter and cap contained drug at the original conce ntration (cap 0.06 ml plus catheter 0.187 ml is 0.247 ml multiplied by concentration of 25 mg/ml is 6.175 mg).The rep recommended that the hcp planned to replace some if not all of the catheter, and to work backwards to see if they were getting flow at any certain point.The hcp elected to push through with saline anyway, stating that the patient was staying overnight in the hospital and could be monitored.After pushing through, they were able to successfully aspirate from the cap, and pulled 2 ml out.However, they then damaged the pump connector piece when trying to remove it from the old pump and that needed to be replaced.They trimmed 5 cm from the existing 85 cm catheter, leaving 80 cm.56.5 cm was trimmed from 8784 leaving 17.2 cm.56.5 cm was trimmed from the proximal segment leaving 17.2 cm.This made a final catheter length of 97.2 cm and a catheter volume of 0.214 ml.The pump connector piece was damaged when trying to disconnect it from the pump, requiring replacement.There were no external factors that may have led or contributed to this issue.The issue was resolved at the time of the report.The healthcare provider (hcp) has no additional information regarding this event.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key25679534
Report Number3004209178-2026-11055
Device Sequence Number9656299
Product Code LKK
UDI-Device Identifier00643169530119
UDI-Public(01)00643169530119(17)190914
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2019
Device Model Number8637-20
Device Catalogue Number8637-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2026
Supplement Date Received by Manufacturer07/01/2026
Initial Report FDA Received Date07/01/2026
Supplement Report FDA Received Date07/02/2026
Date Device Manufactured03/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Patient Age51 YR
Patient SexFemale